MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT

B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 4512014C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the event description: the doctor inserted the catheter and found that it was placed too deeply.Then doctor removed catheter from the patient, and it was found to be stretched and broken.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.The following investigations were conducted: visual inspection: the received customer pictures were taken to a visual inspection for damages according to the test method 102002 damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: the first customer picture shows an overstretched catheter where the catheter end is supposed to be torn off, which cannot be seen in the customer picture, and a comparison sample, see customer picture.The second customer picture shows the package with the variable data.Such damages may occur when the catheter will be withdrawn against the cannula bevel and thereby shear off.Please see instructions for use: "never pull the catheter through the needle as it may otherwise shear off." batch history review: perifix one paed set (b)(6).Ref.: 4512014cx.Lot.: 22a25a8701.Perifix one paed ã[?]0,59mm (24g) 50mm p.Ref.: 8445819.Lot.: 22a18a6561, 22a19a6561, 22a20a6561, 21l27a6561.Functional inspection: n.A.Physical inspection: n.A.Summary and assessment: we exclude a manufacturing fault since the catheters were taken to a 100% examination and therefore no mechanical damages or manufacturing faults are allowed.Therefore, we assume a fault during the application process and we consider the complaint as not confirmed.Based on the conducted investigations the received sample is within the specification.Therefore, the complaint is considered as not confirmed.The investigation sample(s) is/are not available.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21167787
Report Number9610825-2024-01029
Device Sequence Number19901846
Product Code OGE
UDI-Device Identifier04046964941511
UDI-Public(01)04046964941511(11)220125(17)270101(10)22A25A8701
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4512014C
Device Lot Number22A25A8701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown